Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Nonpositivity: Curvature vs. curvature operator

Authors: C. S. Aravinda and F. T. Farrell
Journal: Proc. Amer. Math. Soc. 133 (2005), 191-192
MSC (2000): Primary 32Q05, 53C20
Published electronically: June 2, 2004
MathSciNet review: 2085169
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that there exist closed Riemannian manifolds $M$ all of whose sectional curvatures are negative, but $M$ does not admit any metric with nonpositive curvature operator.

References [Enhancements On Off] (What's this?)

  • 1. C.S. Aravinda, F.T. Farrell, Exotic negatively curved structures on Cayley hyperbolic manifolds, Jour. Differential Geom. 63 (2003), 41-62.
  • 2. C.S. Aravinda, F.T. Farrell, Exotic structures and quaternionic hyperbolic manifolds, to appear in Proc. of the Internat. Conf. on Algebraic groups and Arithmetic, December 17-22, 2001, TIFR, Mumbai.
  • 3. P. Petersen, Riemannian Geometry, Graduate Texts in Math., 171, Springer-Verlag, NY, 1998. MR 98m:53001
  • 4. K. Corlette, Archimedean superrigidity and hyperbolic geometry, Ann. Math. 135 (1992), 165-182. MR 92m:57048
  • 5. J. Jost, S.-T. Yau, Harmonic maps and superrigidity, Proc. Sympos. Pure Math., 54, Part 1, 245-280, Amer. Math. Soc., Providence, RI, 1993. MR 94m:58060
  • 6. N. Mok, Y.-T. Siu, S.-K. Yeung, Geometric superrigidity, Invent. Math. 113 (1993), 57-83. MR 94h:53079

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 32Q05, 53C20

Retrieve articles in all journals with MSC (2000): 32Q05, 53C20

Additional Information

C. S. Aravinda
Affiliation: Chennai Mathematical Institute, 92, G. N. Chetty Road, Chennai 600 017, India

F. T. Farrell
Affiliation: Department of Mathematics, SUNY at Binghamton, Binghamton, New York 13902-6000

Received by editor(s): September 18, 2003
Published electronically: June 2, 2004
Additional Notes: The second author was supported in part by a grant from the National Science Foundation
Communicated by: Jon G. Wolfson
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society